Illinois, 2006Flash Flood in Illinois, March 11, 2006
March 11, 2006 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 11, 3:48 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 11, 3:48 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
348 AM CST SAT MAR 11 2006
.DISCUSSION...
ELEVATED SEVERE THUNDERSTORMS ONGOING ACROSS THE NORTHERN 1/2 OF
THE FA...WITH CONVECTION SEEN OVER NORTH CENTRAL ARKANSAS AS WELL
EARLY THIS MORNING. CONVECTION BEING SUPPORTED BY DECENT ELEVATED
INSTABILITY AND LOW / MID TROP STRONG WIND FIELDS. THE MODELS ARE
IN GENERAL AGREEMENT GRADUALLY SHIFTING CONVECTION ACROSS THE FA
THROUGH THE MORNING...THEN NORTH AND EAST OF THE REGION BY
AFTERNOON. SO TENDED POPS ACCORDINGLY.
ENERGETIC SW FLOW TO PERSIST OVER THE WEEKEND...WITH THE MODELS
ADVERTISING SEVERE WX AND HEAVY RAIN POTENTIAL...MAINLY LATE
SATURDAY INTO SATURDAY NIGHT...AND AGAIN SUNDAY NIGHT. WILL GO
AHEAD AND ISSUE A FLOOD WATCH...AS MORE THAN ONE ROUND OF DEEP
CONVECTION IS FORECAST TO AFFECT AREAS THAT HAVE ALREADY RECEIVED
HEFTY RAINFALL TOTALS FROM THE EVENT LATE WEDNESDAY AND THURSDAY.
SEVERE POTENTIAL THERE AS WELL. THE WIND FIELDS SATURDAY NIGHT
WILL ONLY BE MARGINALLY SUPPORTIVE...BUT INSTABILITY WILL BE
DECENT. SUNDAY NIGHT MAY BE OF GREATER CONCERN...AS THE WIND FIELDS
ARE FORECAST TO INCREASE SUBSTANTIALLY. THUS...THE LARGE DAY 2
MODERATE RISK AREA.
MODELS FINALLY SHIFT THE BULK OF THE ACTIVITY EAST OF THE REGION
MONDAY INTO MONDAY NIGHT. WILL HOLD ONTO HIGHER POPS ACROSS THE EAST
1/2 OF THE FA MONDAY...BUT TAPER OFF POPS ACROSS THE WEST.
NO CHANGES MADE TO THE LONG RANGE PORTION OF THE FORECAST. IN THE
SHORT TERM...GENERALLY USED A BLEND OF MAV AND MET NUMBERS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Mar 11, 5:07 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
507 AM CST SAT MAR 11 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
507 AM CST SAT MAR 11 2006
...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN
SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. A
FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.
THE PRIMARY HAZARD WITH SCATTERED THUNDERSTORMS THIS MORNING WILL
BE LARGE HAIL. DURING THE AFTERNOON...WIND DAMAGE POTENTIAL WILL
INCREASE. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE
TONIGHT...WHEN A RISK OF ISOLATED TORNADOES WILL EXIST...IN
ADDITION TO LARGE HAIL AND DAMAGING WINDS.
AS THUNDERSTORMS BECOME WIDESPREAD TONIGHT...FLOODING POTENTIAL WILL
BE RATHER HIGH. THIS IS ESPECIALLY TRUE WHERE THE GROUND IS STILL
SATURATED FROM HEAVY RAIN EARLY THIS MORNING AND DURING THE DAY THURSDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS...ALONG WITH
ISOLATED TORNADOES...IS POSSIBLE...ESPECIALLY ON SUNDAY NIGHT. THERE IS
A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
FLOODING POTENTIAL WILL BE HIGH AS ADDITIONAL ROUNDS OF STRONG TO
SEVERE THUNDERSTORMS CROSS SATURATED GROUND. A FLOOD WATCH IS IN
EFFECT THROUGH SUNDAY NIGHT.
THE RISK OF SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST ON
MONDAY WITH THE PASSAGE OF A STRONG COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THROUGH THE
WEEKEND. REPORTS OF FLOODING ALONG WITH WIND AND HAIL ARE
REQUESTED.
MY
In the hours before
Local storm report, Mar 11, 4:54 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM HAIL HENDERSON 37.84N 87.58W
03/11/2006 E0.75 INCH HENDERSON KY TRAINED SPOTTER
0444 AM HAIL HENDERSON 37.84N 87.58W
03/11/2006 E0.88 INCH HENDERSON KY LAW ENFORCEMENT
0445 AM HAIL EVANSVILLE 37.98N 87.54W
03/11/2006 M0.88 INCH VANDERBURGH IN EMERGENCY MNGR
0447 AM HAIL BLAIRSVILLE 38.05N 87.76W
03/11/2006 E0.88 INCH POSEY IN TRAINED SPOTTER
&&
MIKENSpecial weather statement, Mar 11, 5:00 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SAT MAR 11 2006
MOZ086-087-100-109>112-114-111200-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO-
NEW MADRID MO-SCOTT MO-STODDARD MO-WAYNE MO-
500 AM CST SAT MAR 11 2006
AT 500 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS OVER
SOUTHEAST MISSOURI. THESE STORMS WERE GENERALLY ALONG A LINE FROM
JUST SOUTH OF GREENVILLE AND NEAR POPLAR BLUFF TO SOUTHWEST NEW
MADRID COUNTY. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. THESE
STORMS WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL AND BRIEF HEAVY
RAINFALL...AS THEY MOVE ACROSS BUTLER...WAYNE...STODDARD...NEW
MADRID AND BOLLINGER COUNTIES THROUGH 600 AM.
Local storm report, Mar 11, 5:01 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL NEWBURGH 37.95N 87.40W
03/11/2006 M1.00 INCH WARRICK IN TRAINED SPOTTER
0459 AM HAIL NEWBURGH 37.95N 87.40W
03/11/2006 M1.00 INCH WARRICK IN TRAINED SPOTTER
&&
MIKENLocal storm report, Mar 11, 5:23 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM HAIL 1 N TENNYSON 38.10N 87.12W
03/11/2006 E0.88 INCH WARRICK IN TRAINED SPOTTER
&&
MIKENLocal storm report, Mar 11, 5:39 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
539 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM HAIL FAIRFIELD 38.38N 88.37W
03/11/2006 E0.88 INCH WAYNE IL TRAINED SPOTTER
&&
MIKENLocal storm report, Mar 11, 6:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM HAIL 3 W POSEYVILLE 38.17N 87.84W
03/11/2006 E0.75 INCH POSEY IN TRAINED SPOTTER
&&
MIKENFlash Flood, Saline
- When
- March 11, 7:00 AM CST to 11:00 AM CST
- Where
- Saline County, 3 mi SE of Harrisburg
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -88.517
A man and his 10-year-old son were rescued from flooded Brier Creek after their SUV became stranded while trying to cross the creek. The swift-moving water was up to the doors of the vehicle. The road was completely washed out, and warning signs had been posted on both sides of the creek. A boat from the county emergency services agency removed the two trapped occupants of the vehicle.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, March 11, 20062 deaths · 10 injured · $1.0 million · F3 · 1 event
- Winter Weather in California, March 11, 20062 deaths · 15 injured · 1 event
- Tornado in Missouri, March 11, 2006F3 · 1 event
- Tornado in Illinois, March 11, 20062 injured · $1.2 million · F2 · 1 event
- Tornado in Missouri, March 11, 20062 injured · F2 · 1 event
- Flooding in Indiana, March 11 to 21, 2006$800,000 · 8 events
- Tornadoes in Missouri, March 11, 2006F2 · 3 events
- Tornado in Illinois, March 11, 2006F2 · 1 event
- Tornado in Illinois, March 11, 2006F2 · 1 event
- Flood in Indiana, March 11 to 13, 2006$500,000 · 1 event
- Tornado and Hail in Arkansas, March 11 to 12, 2006$160,000 · F0 · 12 events
- Tornado in Illinois, March 11, 2006$70,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494286.